May  2015, 35(5): 1767-1800. doi: 10.3934/dcds.2015.35.1767

On the integrability of polynomial vector fields in the plane by means of Picard-Vessiot theory

1. 

Department of Mathematics, Universidad del Atlántico and Intelectual.Co, Barranquilla, Colombia

2. 

Departament de Matemàtica Aplicada I, Universitat Politècnica de Catalunya, Barcelona, Spain, Spain

3. 

Department of Applied Mathematics, Technical University of Madrid, Madrid, Spain

Received  September 2013 Revised  September 2014 Published  December 2014

We study the integrability of polynomial vector fields using Galois theory of linear differential equations when the associated foliations is reduced to a Riccati type foliation. In particular we obtain integrability results for some families of quadratic vector fields, Liénard equations and equations related with special functions such as Hypergeometric and Heun ones. The Poincaré problem for some families is also approached.
Citation: Primitivo B. Acosta-Humánez, J. Tomás Lázaro, Juan J. Morales-Ruiz, Chara Pantazi. On the integrability of polynomial vector fields in the plane by means of Picard-Vessiot theory. Discrete & Continuous Dynamical Systems, 2015, 35 (5) : 1767-1800. doi: 10.3934/dcds.2015.35.1767
References:
[1]

PhD. Thesis, Universitat Politecnica de Catalunya, 2009, arXiv:0906.3532. Google Scholar

[2]

VDM Verlag Dr. Müller, Berlin, 2010. Google Scholar

[3]

Lecturas Matemáticas, 27 (2006), 21-56.  Google Scholar

[4]

SIAM Journal on Applied Dynamical Systems, 8 (2009), 279-297. doi: 10.1137/080730329.  Google Scholar

[5]

Discrete Continuous Dynam. Systems - B, 10 (2008), 265-293. doi: 10.3934/dcdsb.2008.10.265.  Google Scholar

[6]

Report on Mathematical Physics, 67 (2011), 305-374. doi: 10.1016/S0034-4877(11)60019-0.  Google Scholar

[7]

SIGMA Symmetry Integrability Geom. Methods Appl., 8 (2012), Paper 043, 26 pp. doi: 10.3842/SIGMA.2012.043.  Google Scholar

[8]

preprint 2014. Google Scholar

[9]

J. Diff. Equat., 41 (1981), 44-58. doi: 10.1016/0022-0396(81)90052-8.  Google Scholar

[10]

VDM Verlag Dr. Müller, Berlin, 2008. Google Scholar

[11]

in Differential algebra, complex analysis and orthogonal polynomials, (eds P.B. Acosta-Humánez and F. Marcellán), Contemp. Math., Amer. Math. Soc., Providence, 509 (2010), 1-58. doi: 10.1090/conm/509.  Google Scholar

[12]

Nonlinearity, 25 (2012), 2615-2624. doi: 10.1088/0951-7715/25/9/2615.  Google Scholar

[13]

Ann. Math., 140 (1994), 289-294. doi: 10.2307/2118601.  Google Scholar

[14]

Ann. Inst. Fourier, 56 (2006), 735-779. doi: 10.5802/aif.2198.  Google Scholar

[15]

Ann. Inst. Fourier, 41 (1991), 883-903. doi: 10.5802/aif.1278.  Google Scholar

[16]

J. Phys. A, 37 (2004), 9923-9949. doi: 10.1088/0305-4470/37/42/007.  Google Scholar

[17]

European J. Appl. Math., 14 (2003), 217-229. doi: 10.1017/S0956792503005114.  Google Scholar

[18]

Gordon and Breach Science Publishers, New York-London-Paris, 1978.  Google Scholar

[19]

Proc. Roy.Soc. Edinburgh Sect. A, 124 (1994), 1209-1229. doi: 10.1017/S0308210500030213.  Google Scholar

[20]

J. Diff. Equat., 250 (2011), 1-25. doi: 10.1016/j.jde.2010.10.013.  Google Scholar

[21]

Proc. Roy.Soc. Edinburgh Sect. A, 137 (2007), 1197-1226. doi: 10.1017/S0308210506000400.  Google Scholar

[22]

Proc. Roy. Soc. Edinburgh Sect. A, 139 (2009), 287-302. doi: 10.1017/S0308210507001175.  Google Scholar

[23]

J. Phys. A, 35 (2002), 2457-2476. doi: 10.1088/0305-4470/35/10/310.  Google Scholar

[24]

Pacific J. Math., 229 (2007), 63-117. doi: 10.2140/pjm.2007.229.63.  Google Scholar

[25]

Bull. Sci. math. 2ème série, 2 (1878), 60-96; 123-144; 151-200. Google Scholar

[26]

Historia Math., 25 (1998), 245-264. doi: 10.1006/hmat.1998.2194.  Google Scholar

[27]

Appl. Algebra Engrg. Comm. Comput., 3 (1992), 211-246. doi: 10.1007/BF01268661.  Google Scholar

[28]

Gauthier-Villars, Paris, 1888. Google Scholar

[29]

J. Lie Theory, 15 (2005), 89-104.  Google Scholar

[30]

Rocky Mountain J. Math., 36 (2006), 457-485. doi: 10.1216/rmjm/1181069462.  Google Scholar

[31]

Dover Publications, New York, 1944.  Google Scholar

[32]

Lectures Notes in Mathematics, 708, Springer-Verlag, New York/Berlin, 1979. doi: 10.1007/BFb0063393.  Google Scholar

[33]

Hermann, Paris, 1957.  Google Scholar

[34]

Funkcialaj Ekvacioj, 12 (1969), 269-281.  Google Scholar

[35]

J. Symb. Comput., 2 (1986), 3-43. doi: 10.1016/S0747-7171(86)80010-4.  Google Scholar

[36]

Academic Press, Pure and Applied Mathematics, 54, New York - London, 1973.  Google Scholar

[37]

J. Differential Geometry, 26 (1987), 1-31.  Google Scholar

[38]

Bull. Sci. Math, 128 (2004), 775-788. doi: 10.1016/j.bulsci.2004.04.001.  Google Scholar

[39]

J. Math. Phys., 50 (2009), 102705, 19pp. doi: 10.1063/1.3205450.  Google Scholar

[40]

Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 1291-1302. doi: 10.1017/S0308210511001430.  Google Scholar

[41]

Ergod. Th. & Dynam. Sys., 31 (2011), 245-258. doi: 10.1017/S0143385709000868.  Google Scholar

[42]

J. Diff. Equat., 246 (2009), 541-551. doi: 10.1016/j.jde.2008.07.020.  Google Scholar

[43]

Bull. Sci. Math., 133 (2009), 765-778. doi: 10.1016/j.bulsci.2009.06.002.  Google Scholar

[44]

in Essays on geometry and related topics, Vol. 1, 2, Monogr. Enseign. Math., 38 (2001), 465-501.  Google Scholar

[45]

Chinese Ann. Math. Ser. B, 23 (2002), 219-226. doi: 10.1142/S0252959902000213.  Google Scholar

[46]

in Computer Algebra and Differential Equations, (ed. E. Tournier), Comput. Math. Appl., Academic Press, London, (1990), 117-214.  Google Scholar

[47]

Progress in Mathematics, 179, Birkhäuser, Basel, 1999. doi: 10.1007/978-3-0348-8718-2.  Google Scholar

[48]

PhD. thesis, Universitat Autonoma de Barcelona, 2004. Google Scholar

[49]

Annales de l'institut Fourier, 51 (2001), 1385-1405. doi: 10.5802/aif.1858.  Google Scholar

[50]

Math. Ann. , 323 (2002), 217-226. doi: 10.1007/s002080100277.  Google Scholar

[51]

Chapman and Hall, Boca Raton, 2003.  Google Scholar

[52]

Dover Publications, Inc., New York, 1960.  Google Scholar

[53]

Trans. Amer. Math. Soc., 279 (1983), 215-229. doi: 10.1090/S0002-9947-1983-0704611-X.  Google Scholar

[54]

Grundlehren der Mathematischen Wissenschaften, 328, Springer Verlag, Berlin, 2003. doi: 10.1007/978-3-642-55750-7.  Google Scholar

[55]

Trans. Amer. Math. Soc., 333 (1992), 673-688. doi: 10.1090/S0002-9947-1992-1062869-X.  Google Scholar

[56]

Amer. J. Math., {103} (1981), 661-682. doi: 10.2307/2374045.  Google Scholar

[57]

J. Symb. Comp., 22 (1996), 179-200. doi: 10.1006/jsco.1996.0047.  Google Scholar

[58]

J. Symb. Comp., 28 (1999), 495-520. doi: 10.1006/jsco.1999.0312.  Google Scholar

[59]

PhD. Thesis, École Politechnique, 1995. Google Scholar

[60]

in Algorithms Seminar 2001-2002, (ed. F. Chyzak), INRIA, (2003), 43-46. Google Scholar

[61]

Cambridge Univ. Press, New York, 1962.  Google Scholar

[62]

in Differential Galois theory (Bedlewo, 2001), Banach Center Publ., 58, Polish Acad. Sci., Warsaw, (2002), 219-231. doi: 10.4064/bc58-0-17.  Google Scholar

show all references

References:
[1]

PhD. Thesis, Universitat Politecnica de Catalunya, 2009, arXiv:0906.3532. Google Scholar

[2]

VDM Verlag Dr. Müller, Berlin, 2010. Google Scholar

[3]

Lecturas Matemáticas, 27 (2006), 21-56.  Google Scholar

[4]

SIAM Journal on Applied Dynamical Systems, 8 (2009), 279-297. doi: 10.1137/080730329.  Google Scholar

[5]

Discrete Continuous Dynam. Systems - B, 10 (2008), 265-293. doi: 10.3934/dcdsb.2008.10.265.  Google Scholar

[6]

Report on Mathematical Physics, 67 (2011), 305-374. doi: 10.1016/S0034-4877(11)60019-0.  Google Scholar

[7]

SIGMA Symmetry Integrability Geom. Methods Appl., 8 (2012), Paper 043, 26 pp. doi: 10.3842/SIGMA.2012.043.  Google Scholar

[8]

preprint 2014. Google Scholar

[9]

J. Diff. Equat., 41 (1981), 44-58. doi: 10.1016/0022-0396(81)90052-8.  Google Scholar

[10]

VDM Verlag Dr. Müller, Berlin, 2008. Google Scholar

[11]

in Differential algebra, complex analysis and orthogonal polynomials, (eds P.B. Acosta-Humánez and F. Marcellán), Contemp. Math., Amer. Math. Soc., Providence, 509 (2010), 1-58. doi: 10.1090/conm/509.  Google Scholar

[12]

Nonlinearity, 25 (2012), 2615-2624. doi: 10.1088/0951-7715/25/9/2615.  Google Scholar

[13]

Ann. Math., 140 (1994), 289-294. doi: 10.2307/2118601.  Google Scholar

[14]

Ann. Inst. Fourier, 56 (2006), 735-779. doi: 10.5802/aif.2198.  Google Scholar

[15]

Ann. Inst. Fourier, 41 (1991), 883-903. doi: 10.5802/aif.1278.  Google Scholar

[16]

J. Phys. A, 37 (2004), 9923-9949. doi: 10.1088/0305-4470/37/42/007.  Google Scholar

[17]

European J. Appl. Math., 14 (2003), 217-229. doi: 10.1017/S0956792503005114.  Google Scholar

[18]

Gordon and Breach Science Publishers, New York-London-Paris, 1978.  Google Scholar

[19]

Proc. Roy.Soc. Edinburgh Sect. A, 124 (1994), 1209-1229. doi: 10.1017/S0308210500030213.  Google Scholar

[20]

J. Diff. Equat., 250 (2011), 1-25. doi: 10.1016/j.jde.2010.10.013.  Google Scholar

[21]

Proc. Roy.Soc. Edinburgh Sect. A, 137 (2007), 1197-1226. doi: 10.1017/S0308210506000400.  Google Scholar

[22]

Proc. Roy. Soc. Edinburgh Sect. A, 139 (2009), 287-302. doi: 10.1017/S0308210507001175.  Google Scholar

[23]

J. Phys. A, 35 (2002), 2457-2476. doi: 10.1088/0305-4470/35/10/310.  Google Scholar

[24]

Pacific J. Math., 229 (2007), 63-117. doi: 10.2140/pjm.2007.229.63.  Google Scholar

[25]

Bull. Sci. math. 2ème série, 2 (1878), 60-96; 123-144; 151-200. Google Scholar

[26]

Historia Math., 25 (1998), 245-264. doi: 10.1006/hmat.1998.2194.  Google Scholar

[27]

Appl. Algebra Engrg. Comm. Comput., 3 (1992), 211-246. doi: 10.1007/BF01268661.  Google Scholar

[28]

Gauthier-Villars, Paris, 1888. Google Scholar

[29]

J. Lie Theory, 15 (2005), 89-104.  Google Scholar

[30]

Rocky Mountain J. Math., 36 (2006), 457-485. doi: 10.1216/rmjm/1181069462.  Google Scholar

[31]

Dover Publications, New York, 1944.  Google Scholar

[32]

Lectures Notes in Mathematics, 708, Springer-Verlag, New York/Berlin, 1979. doi: 10.1007/BFb0063393.  Google Scholar

[33]

Hermann, Paris, 1957.  Google Scholar

[34]

Funkcialaj Ekvacioj, 12 (1969), 269-281.  Google Scholar

[35]

J. Symb. Comput., 2 (1986), 3-43. doi: 10.1016/S0747-7171(86)80010-4.  Google Scholar

[36]

Academic Press, Pure and Applied Mathematics, 54, New York - London, 1973.  Google Scholar

[37]

J. Differential Geometry, 26 (1987), 1-31.  Google Scholar

[38]

Bull. Sci. Math, 128 (2004), 775-788. doi: 10.1016/j.bulsci.2004.04.001.  Google Scholar

[39]

J. Math. Phys., 50 (2009), 102705, 19pp. doi: 10.1063/1.3205450.  Google Scholar

[40]

Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 1291-1302. doi: 10.1017/S0308210511001430.  Google Scholar

[41]

Ergod. Th. & Dynam. Sys., 31 (2011), 245-258. doi: 10.1017/S0143385709000868.  Google Scholar

[42]

J. Diff. Equat., 246 (2009), 541-551. doi: 10.1016/j.jde.2008.07.020.  Google Scholar

[43]

Bull. Sci. Math., 133 (2009), 765-778. doi: 10.1016/j.bulsci.2009.06.002.  Google Scholar

[44]

in Essays on geometry and related topics, Vol. 1, 2, Monogr. Enseign. Math., 38 (2001), 465-501.  Google Scholar

[45]

Chinese Ann. Math. Ser. B, 23 (2002), 219-226. doi: 10.1142/S0252959902000213.  Google Scholar

[46]

in Computer Algebra and Differential Equations, (ed. E. Tournier), Comput. Math. Appl., Academic Press, London, (1990), 117-214.  Google Scholar

[47]

Progress in Mathematics, 179, Birkhäuser, Basel, 1999. doi: 10.1007/978-3-0348-8718-2.  Google Scholar

[48]

PhD. thesis, Universitat Autonoma de Barcelona, 2004. Google Scholar

[49]

Annales de l'institut Fourier, 51 (2001), 1385-1405. doi: 10.5802/aif.1858.  Google Scholar

[50]

Math. Ann. , 323 (2002), 217-226. doi: 10.1007/s002080100277.  Google Scholar

[51]

Chapman and Hall, Boca Raton, 2003.  Google Scholar

[52]

Dover Publications, Inc., New York, 1960.  Google Scholar

[53]

Trans. Amer. Math. Soc., 279 (1983), 215-229. doi: 10.1090/S0002-9947-1983-0704611-X.  Google Scholar

[54]

Grundlehren der Mathematischen Wissenschaften, 328, Springer Verlag, Berlin, 2003. doi: 10.1007/978-3-642-55750-7.  Google Scholar

[55]

Trans. Amer. Math. Soc., 333 (1992), 673-688. doi: 10.1090/S0002-9947-1992-1062869-X.  Google Scholar

[56]

Amer. J. Math., {103} (1981), 661-682. doi: 10.2307/2374045.  Google Scholar

[57]

J. Symb. Comp., 22 (1996), 179-200. doi: 10.1006/jsco.1996.0047.  Google Scholar

[58]

J. Symb. Comp., 28 (1999), 495-520. doi: 10.1006/jsco.1999.0312.  Google Scholar

[59]

PhD. Thesis, École Politechnique, 1995. Google Scholar

[60]

in Algorithms Seminar 2001-2002, (ed. F. Chyzak), INRIA, (2003), 43-46. Google Scholar

[61]

Cambridge Univ. Press, New York, 1962.  Google Scholar

[62]

in Differential Galois theory (Bedlewo, 2001), Banach Center Publ., 58, Polish Acad. Sci., Warsaw, (2002), 219-231. doi: 10.4064/bc58-0-17.  Google Scholar

[1]

Jaume Llibre, Claudia Valls. On the analytic integrability of the Liénard analytic differential systems. Discrete & Continuous Dynamical Systems - B, 2016, 21 (2) : 557-573. doi: 10.3934/dcdsb.2016.21.557

[2]

Isaac A. García, Jaume Giné, Jaume Llibre. Liénard and Riccati differential equations related via Lie Algebras. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 485-494. doi: 10.3934/dcdsb.2008.10.485

[3]

A. Ghose Choudhury, Partha Guha. Chiellini integrability condition, planar isochronous systems and Hamiltonian structures of Liénard equation. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2465-2478. doi: 10.3934/dcdsb.2017126

[4]

David Blázquez-Sanz, Juan J. Morales-Ruiz. Lie's reduction method and differential Galois theory in the complex analytic context. Discrete & Continuous Dynamical Systems, 2012, 32 (2) : 353-379. doi: 10.3934/dcds.2012.32.353

[5]

Richard A. Norton, G. R. W. Quispel. Discrete gradient methods for preserving a first integral of an ordinary differential equation. Discrete & Continuous Dynamical Systems, 2014, 34 (3) : 1147-1170. doi: 10.3934/dcds.2014.34.1147

[6]

Marcus A. Khuri. On the local solvability of Darboux's equation. Conference Publications, 2009, 2009 (Special) : 451-456. doi: 10.3934/proc.2009.2009.451

[7]

Yuhki Hosoya. First-order partial differential equations and consumer theory. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1143-1167. doi: 10.3934/dcdss.2018065

[8]

Roman Chapko, B. Tomas Johansson. On the numerical solution of a Cauchy problem for the Laplace equation via a direct integral equation approach. Inverse Problems & Imaging, 2012, 6 (1) : 25-38. doi: 10.3934/ipi.2012.6.25

[9]

Florian Schneider, Andreas Roth, Jochen Kall. First-order quarter-and mixed-moment realizability theory and Kershaw closures for a Fokker-Planck equation in two space dimensions. Kinetic & Related Models, 2017, 10 (4) : 1127-1161. doi: 10.3934/krm.2017044

[10]

Björn Birnir, Nils Svanstedt. Existence theory and strong attractors for the Rayleigh-Bénard problem with a large aspect ratio. Discrete & Continuous Dynamical Systems, 2004, 10 (1&2) : 53-74. doi: 10.3934/dcds.2004.10.53

[11]

Min Hu, Tao Li, Xingwu Chen. Bi-center problem and Hopf cyclicity of a Cubic Liénard system. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 401-414. doi: 10.3934/dcdsb.2019187

[12]

Noui Djaidja, Mostefa Nadir. Comparison between Taylor and perturbed method for Volterra integral equation of the first kind. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020039

[13]

Mats Gyllenberg, Yan Ping. The generalized Liénard systems. Discrete & Continuous Dynamical Systems, 2002, 8 (4) : 1043-1057. doi: 10.3934/dcds.2002.8.1043

[14]

Qiong Meng, X. H. Tang. Multiple solutions of second-order ordinary differential equation via Morse theory. Communications on Pure & Applied Analysis, 2012, 11 (3) : 945-958. doi: 10.3934/cpaa.2012.11.945

[15]

Ugo Bessi. Viscous Aubry-Mather theory and the Vlasov equation. Discrete & Continuous Dynamical Systems, 2014, 34 (2) : 379-420. doi: 10.3934/dcds.2014.34.379

[16]

José Antonio Alcántara, Simone Calogero. On a relativistic Fokker-Planck equation in kinetic theory. Kinetic & Related Models, 2011, 4 (2) : 401-426. doi: 10.3934/krm.2011.4.401

[17]

Monika Eisenmann, Etienne Emmrich, Volker Mehrmann. Convergence of the backward Euler scheme for the operator-valued Riccati differential equation with semi-definite data. Evolution Equations & Control Theory, 2019, 8 (2) : 315-342. doi: 10.3934/eect.2019017

[18]

Farid Tari. Geometric properties of the integral curves of an implicit differential equation. Discrete & Continuous Dynamical Systems, 2007, 17 (2) : 349-364. doi: 10.3934/dcds.2007.17.349

[19]

Masaki Hibino. Gevrey asymptotic theory for singular first order linear partial differential equations of nilpotent type — Part I —. Communications on Pure & Applied Analysis, 2003, 2 (2) : 211-231. doi: 10.3934/cpaa.2003.2.211

[20]

Tian Ma, Shouhong Wang. Attractor bifurcation theory and its applications to Rayleigh-Bénard convection. Communications on Pure & Applied Analysis, 2003, 2 (4) : 591-599. doi: 10.3934/cpaa.2003.2.591

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (52)
  • HTML views (0)
  • Cited by (7)

[Back to Top]